Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 223, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Aug 3, 2012, 9:11 PM EDT for Fairfield County, South Carolina. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2012, 9:11 PM EDT (01:11 UTC)
- Expired
- Aug 3, 2012, 9:45 PM EDT
- In force
- 34 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
County Fairfield County, SC
The radar
The Columbia radar (KCAE), 40 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 1.2 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1749 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 848 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
284
WUUS52 KCAE 040111
SVRCAE
SCC039-040145-
/O.NEW.KCAE.SV.W.0223.120804T0111Z-120804T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
911 PM EDT FRI AUG 3 2012
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL FAIRFIELD COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 945 PM EDT
* AT 910 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
FAIRFIELD COUNTY...OR 13 MILES NORTHWEST OF IRMO...AND MOVING
NORTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE...TOLL FREE 1 877 6 3
3...6 7 7 2.
LAT...LON 3432 8107 3422 8126 3423 8128 3424 8131
3425 8133 3427 8135 3429 8134 3431 8136
3445 8124
TIME...MOT...LOC 0111Z 221DEG 11KT 3425 8130
$$
AWPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 7:26 PM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, Aug 3, 7:26 PM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 726 PM EDT FRI AUG 3 2012 .SYNOPSIS... A WARM HUMID AIR MASS WILL CONTINUE INTO THE WEEKEND. A COLD FRONT WILL APPROACH SATURDAY AND SUNDAY AND WILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND. ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE AS WE GO THROUGH MUCH OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... BEST INSTABILITY REMAINS ACROSS EASTERN PORTIONS OF THE STATE. SCATTERED SHOWERS AND THUNDERSTORMS WILL FOCUS IN THE SOUTHEAST MIDLANDS THIS EVENING. TONIGHT...ANY SHOWER/STORM ACTIVITY THAT DOES FORM SHOULD DISSIPATE ACROSS THE CWA BY MIDNIGHT. MAY HAVE SOME LINGERING CLOUD COVER OVERNIGHT...ESPECIALLY IF CONVECTIVE DEBRIS CLOUDS FROM CONVECTION ACROSS NORTHERN AL...NW GA...ERN TN CAN MAKE IT INTO THE AREA. WINDS EXPECTED TO BECOME LIGHT OVERNIGHT. LOW TEMPERATURES CONTINUE TO FALL ONLY INTO THE MIDDLE 70S FOR MOST AREAS. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY NIGHT/... FRONTAL BOUNDARY TO STAY JUST TO THE NORTH THROUGH THE WEEKEND WITH PLENTY OF MOISTURE ADVECTION INTO THE AREA SOUTH OF THE FRONT. EXPECT AFTERNOON/EVENING CONVECTION TO CONTINUE WITH CHANCE POPS. TEMPS WILL BE NEAR NORMAL WITH HIGHS 90-95 AND LOWS 70-75. && .LONG TERM /TUESDAY THROUGH FRIDAY/... MODELS SETTLE A WEAK TROF OVER THE EASTERN US DURING THE WEEK WITH A SERIES OF SHORT WAVES MOVING THROUGH. DEEP LAYER MOISTURE WILL GRADUALLY INCREASE ALONG WITH THE CHANCE OF RAIN INTO MID WEEK. EXPECT TEMPS TO REMAIN NEAR NORMAL WITH HIGHS MAINLY IN THE LOWER 90S AND LOWS IN THE LOW TO MID 70S. && .AVIATION /00Z SATURDAY THROUGH THURSDAY/... GENERALLY VFR CONDITIONS WILL CONTINUE THROUGH THE EVENING AND INTO THE EARLY PORTIONS OF THE OVERNIGHT PERIOD. SCTD CONVECTION OVER THE AREA EARLY THIS EVENING SHOULD DISSIPATE BY AROUND 02Z. MAINLY CONVECTIVE DEBRIS CLOUDS AFTER 02Z. NAM BUFKIT PROFILE INDICATING A 30 KT LOW-LEVEL JET EARLY SATURDAY MORNING. THERE MAY BE ENOUGH LOW LEVEL MOISTURE TO LOWER VISIBILITIES AT MOST SITES INTO THE UPPER END OF THE MVFR CATEGORY THROUGH SUNRISE WITH MOSTLY STRATUS AND SOME PATCHY FOG. AFTER SUNRISE EXPECT A RETURN TO VFR CONDITIONS. EXTENDED AVIATION OUTLOOK...RESTRICTIONS POSSIBLE IN EARLY MORNING FOG/STRATUS...AS WELL AS SCATTERED AFTERNOON AND EVENING THUNDERSTORMS THROUGH THE PERIOD. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Aug 3, 4:15 AM EDT, 16 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 415 AM EDT FRI AUG 3 2012 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-040815- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 415 AM EDT FRI AUG 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. ISOLATED STRONG STORMS MAY APPROACH SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 3, 5:48 PM EDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
548 PM EDT FRI AUG 3 2012
SCZ035-041-032245-
BAMBERG-BARNWELL-
548 PM EDT FRI AUG 3 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BAMBERG AND BARNWELL
COUNTIES THROUGH 645 PM EDT...
AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR BLACKVILLE ... NEARLY STATIONARY.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BARNWELL...BLACKVILLE AND DENMARK...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PEA SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.
&&
LAT...LON 3323 8146 3347 8130 3345 8126 3344 8125
3344 8122 3343 8120 3341 8119 3341 8116
3337 8108 3315 8114
TIME...MOT...LOC 2148Z 027DEG 2KT 3334 8122The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 9:04 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Kershaw, Lancaster | 26 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.